[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IP] Re: (IP) Highs and the ER



Leaving the old set in your skin isn't going to work.   As soon as you
disconnect the tubing, there is no pressure pushing on the insulin.
So it won't go into your skin.   Your skin starts healing itself.

Every time you reinsert a new cannula, there's  a chance it won't
work, and your blood sugar will skyrocket within a few hours.   You
have to be ready with a syringe full of fast-acting insulin.

On 3/26/16, Pam Brown <email @ redacted> wrote:
> I'm throwing out another idea to consider about the highs after changing
> sets.
> I've experienced this a lot and leaving the old set in doesn't really help.
> I
> finally realized that this usually happens if I wait until 3 days to change
> sites. My theory, at least for my body, is that by that point the old site
> is
> oftenB not working well anymore and the basals and boluses aren't being
> absorbed very well. It's just coincidence with when I put in the new set.
> When I am faithful about changing at 2 1/2 days IB rarely have this problem.
> I
> am much more likely to be able to go three days in areas where I have a
> little
> more fat. When I use the leanest parts of my body (very low on my stomach
> or
> higher up above my belly button) is when I have to be extra careful about
> changing at 2 1/2 days. The last two times I waited for 3 days I was in the
> 300's for about six hours despite big correction boluses. I started rapidly
> climbing right around the time of the set change and I really think that it
> was my basals from the old set not being absorbed well. In one of those
> instances I had also taken my breakfast bolus with the old set right before
> changing sets, which is why I don't think it was the new set. I also left
> the
> old set in each time just in case. Every time I've changed at 2 1/2 days
> I've
> been fine. I don't know your timing of set changes, but this is something
> you
> should consider as well. Pam
> <Does anyone have highs after changing their site? I am very thin, 78 years
> old
> and have a hard time finding fat on my body to insert the needle. I use
> Rapid
> D"s. My highs last 5-6 hours before the BS goes down. I usually have to
> take
> corrections much higher than what my pump indicates.>
> .
> Follow us at https://www.twitter.com/insulinpumpers
> Make a long URL short at http://type1.org
> Donate with every purchase http://smile.amazon.com/
> (select your charity = Insulin Pumpers)
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org
Follow us at https://www.twitter.com/insulinpumpers
Make a long URL short at http://type1.org
Donate with every purchase http://smile.amazon.com/
(select your charity = Insulin Pumpers)